MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959480
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 - patient was diagnosed with recurrent left inguinal hernia and right inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax meshes (device #1 & #2).Per operative notes, "on the right side, the hernia sac was identified and dissected out the direct hernia.Attention was given to left side; some scarring was noted and a hernia was noted within the muscles of anterior abdominal wall.A 3dmax mesh (device #1 & #2) was folded and placed in preperitoneal space.Similar procedure was done on right side.The umbilical hernia was identified and fixed by pushing the omentum back and sutured." (b)(6) 2013 - patient was diagnosed with supraumbilical ventral hernia thereby underwent open repair with the implant of ventralex st mesh (device #3).Per operative notes, "the fascial edges were identified and dissected free and the herniated tissue was put back in peritoneal cavity.A ventralex st (device #3) was placed and sutured to the fascial edges." (b)(6) 2013 - patient was diagnosed with recurrent ventral hernia thereby underwent open and laparoscopic repair with explant of ventralex st (device #3) and implant of sepramesh ip (device #4).Per operative notes, "the ventralex st (device #3) was seen and completely removed.The hernia defect was seen along with some diastasis.A sepramesh ip (device #4) was placed in peritoneal cavity and pulled into the anterior abdominal wall and tacked." attorney alleges that the patient had pain, hernia recurrence between (b)(6) 2013 to (b)(6) 2014.It is also alleged that the patient had stomach bulges which requires wearing of large elastic belt at all times and also limited activity to avoid stressing abdominal muscles between (b)(6) 2016, (b)(6) 2017 and the present.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about post implant of sepramesh ip, patient was diagnosed with hernia recurrence and pain.The instructions-for-use supplied with the device lists hernia recurrence and pain as possible complications.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the sepramesh ip (device #4).An additional supplemental emdr was submitted to represent the ventralex st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21371807
Report Number1213643-2025-090074
Device Sequence Number3759280
Product Code FTL
UDI-Device Identifier00801741031816
UDI-Public(01)00801741031816
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5959480
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale